CSN Login
Members Online: 12

I am having new problems

afamilyaffairoftexas
Posts: 2
Joined: Jul 2012

I was dignosed with Stage 3a anal cancer on January 25, 2010 after having blood in mystool for about a year or more thinking it was something else. I went through 3 rounds of chemo with them being the 5fu pump for 5 days each time, fought with neausa and diarrhea and 31 days of radiation. I had radiatio burns so bad I was hospitalized for 7 days for treatment. Since then I was diagnosed with Fibromyalgia and Polymyalgia they say was caused by the cancer treatments and I started on Steriods and pain meds but have lost all meds because of the lack of doctors but have been on the steriod since, I have gained 70 pounds from the steriods and now amd dabetic and hypertensive. Back in February of this year the diarrhea got really bad and so was the fecal incontenence, I am having blood with the diarreha. I have lost my health insurance because my husband filed for a divorce in January, so I am having to go to the county hospital for treatment and I am just going to get my first appointment of August 10, 2012. I am scared, I haven't been able to see my doctors since Janauary because of the lack of insurance and so I haven't had a pet scan or MRI since the end of my treatment only anal exams by the doctor. The diarreha is terrible, I work full time as a paralegal and have had to go home numeous times because of accidents it is so embarrassing. No one understands how hard this is, I have alot of pain in my groin area, pressure pains, can't have sex anymore because of the vaginal scarring. I don't know what to do anymore I feel so helpless.

sephie's picture
sephie
Posts: 538
Joined: Apr 2009

the good thing is that you will get what you need, now, in a few weeks..... so let us hope they can help you....you should be proud of yourself for going to work and hanging in there as well as you have .... so hard and you did it....embarrassment can not be helped so just realize how well you handled it and just go on and hold your head up. no one understands the issues that you are facing... just keep on going.... soon you will get some help. hugs to you sephie

MyHopen413
Posts: 38
Joined: Mar 2012

I am so sorry you have had such a hard time. Does your state have a high risk pool for insurance? That may be something you might check on. When I first went back to work, I had to go home more than a couple of times because of accidents. Many of us do understand how hard it is. Hang in there and know that we are all here to support you.
Diane

mxperry220
Posts: 364
Joined: Mar 2011

I am 3 1/2 years post treatment. I take 3 immodium after my first BM in the morning. I have been doing this since treatments started in 2008. My radiation doctor said the immodium would not hurt me. Although I do not have diarreha I have 2-3 BMs daily. If I do not take immodium it is more like 3-4 BMs daily. I actually had an accident yesterday while walking my dog. This has not happened in at least 2 1/2 years. It was my fault as I knew I was not finished with my first BM in the AM but went ahead and took my dog out and did not make it back to the house in time.
Mike

torrance
Posts: 118
Joined: Jan 2012

Boy what a boat this is we all find ourselves in! I am so glad that I am not alone on it and neither are you. You have a lot on your plate and I am sure the stress is only making things worse for you. Remember to keep focused on those things that you do have control over and let go of the ones you can't. Those "accidents" are no fun and I applaud you for marching on. I too was hospitalized for seven days because of the radiation burns! Don't panic about what you aren't sure of right now, get through one day at a time and soon August 10th will be here. I know it is scary, however getting the answer will be a blessing. On the otherside of fear is freedom.

Joanne

mp327's picture
mp327
Posts: 2982
Joined: Jan 2010

I am glad you found this site, as you'll get lots of compassion here. We may not be able to totally understand everything that is going on in your life right now, but we are always here to listen. I'm sorry that you are having to deal with so many things right now and hope you can soon be seen by a doctor. As for incontinence, my radiation oncologist told me I could safely take Imodium every day. I do not need to take it on a regular basis, but sometimes my bowels flare up and I find myself running to the bathroom. I take one or two Imodium tablets and things calm down. You might try taking one and see if you get any relief. Please keep us posted on how you are doing and do not feel alone. We are here for you.

sandysp's picture
sandysp
Posts: 832
Joined: May 2011

I take it three times a day for myalgia. It helps a lot. Soon it will be generic. Good luck.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network